Statin effect on blood sugars

3 posts, 3 contributors

Search the DAFNE Online Forums

 
chrisinbrum DAFNE Graduate
University Hospitals Birmingham NHS Foundation Trust
41 posts

I've recently started on atorvastatin, and I know there is a side effect that it may raise blood glucose. I'm finding control difficult at the moment - it may be a coincidence or it may be linked to the statin use, I'm not sure.

Is there a view among health professionals or other DAFNE graduates about how to manage any side effects of statins? Has anyone else noticed a similar effect?

Alan Constable DAFNE Graduate
Maidstone General Hospital
266 posts

I'm on Simvastatin - no noticeable effects on blood glucose.

alturn DAFNE Graduate
NHS Grampian
66 posts

Put on Atorvastatin on diagnosis as T1, can't say it has any noticeable effect. But when BP meds were changed I thought there was a bit of increase in BGs, but all settled down after a while.

There could be other reasons - check injection sites as if lumpy can cause erratic BGs, are your BI/QA ratios etc correct? Other things can also affect BGs - stress, activity, mood, weather maybe.

Hope this helps.